# SDR 2001FA0000469

- Difficulty date: October 3, 2001
- Submitted: November 5, 2001
- Operation: General aviation
- Aircraft: N3948
- Make and model: Amtr HEADWIND
- Aircraft serial: AB7
- Engine: Frnkln 4AC176B*
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 10068
- Condition: Broken
- Location: Magneto
- Part time: 2,000 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

FOLLOWING TAKEOFF, AT ABOUT 200 FT, ENGINE FAILED.  AIRCRAFT LANDED IN FIELD WITHOUT FURTHER INCIDENT.  SUBSEQUENT INSPECTION REVEALED CAM GEAR, WHICH DRIVE BOTH MAGNETO GEARS, HAD SHATTERED.  CAM GEAR IS MADE OF MICARTA (FIBER) MATERIAL.
